Hail, Conway
- When
- May 16, 4:43 AM CST
- Where
- Conway County, 0.56 mi W of Solgohachia
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.250, -92.690
Half dollar sized hail fell near Solgohachia.
Strong to severe storms impacted the state over a five day span. In total, large hail and damaging winds were the primary hazards, however short lived tornado also occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Strong to severe storms impacted the state over a five day span. In total, large hail and damaging winds were the primary hazards, however short lived tornado also occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 16, 1:19 AM CST, 3 hours 24 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 219 AM CDT Fri May 16 2025 ...New DISCUSSION... .DISCUSSION... Issued at 218 AM CDT Fri May 16 2025 A weak front dropped SE into NWRN sections of the state on Thu...triggering some strong/briefly SVR convection along/south of this boundary. This boundary remains across NWRN AR early this Fri morning...mostly evident in the dewpt gradient across NWRN sections. New convection is firing along/south of this boundary once again early this morning as an upper disturbance lifts NE in the SW flow aloft over this front. Some of this convection will have the capability to become strong to SVR this morning as it moves NE...with large hail the primary threat. Some damaging winds could also be seen...but will have to break through the low level inversion...with SFC based instability limited/elevated CIN. This will also keep the tornado threat low...but still possible. There will be a lull in convective activity later this morning as the morning convection lifts NE...and a warm front lifts north of AR. A dryline the west will then move east towards AR by mid afternoon...with an upper shortwave passing east...north of AR...around the south edge of a closed upper low over the NRN Plains. New convection looks to fire along/ahead of this dryline...then move mainly east. Initially...convection looks to initiate along/north of the MO/AR state line late this morning into the early afternoon hrs...lifting NE away from AR. Further south...initiation will come later in the afternoon/early evening as the capping inversion holds a bit longer before the dryline forcing/upper energy should overcome this inversion. Once the convection develops...severe thunderstorms will be possible...with very large hail the primary threat. This is due to very impressive CAPE of 3-4k J/kg or higher...with thick CAPE profiles and mid-level dry air in the hail growth zone. Forecast thermal profiles suggest up to baseball size...or maybe some potential of even larger hail. Damaging winds will also be a significant threat given this same instability/dry air combination. Tornadoes will also be possible...but low level SRH will be a bit more limited (100-200 m2/s2 0-3 SRH). Even so...given potential steep lapse rates forecast in the low levels...this could certainly overcome any relative low SRH...along with the very impressive CAPE. The tornado threat becomes higher across NERN sections and points further NE as the low level SRH increases. By late Fri night...any convection that develops will move east/SE into the overnight period before convection exits the state to the SE early Sat morning. The dryline will retreat back west...but a cold front will drop south into NRN sections of the state by sunrise Sat morning. More convection looks to develop to the SW of AR early Sat afternoon...eventually lifting NE into SWRN AR by late Sat afternoon. The overall threat for seeing SVR Wx will be a bit lower with this convection on Sat afternoon/evening...but plenty of instability will remain ahead of the the convection as it approaches from the SW. While the eventual storm mode looks to be a cluster or MCS by the time it gets to AR...large hail and damaging winds will again be the primary threats. While the overall forecast instability will be a bit lower...the nature of the thermal profiles will suggest very large hail once again...potentially up to baseball size on Sat. Most of the SVR threat will be across the SWRN half of the state...or mainly south of the SFC frontal boundary. The active pattern will continue through the rest of the weekend into early next week...with chances for convection continuing. The potential for SVR Wx will be a bit more limited during this period given a bit of ridging over the state. However...forecast instability looks to remain plentiful given warm/humid conditions. As a result...still think some strong to briefly SVR convection will be possible both days. The potential for more organized SVR potential will come on Tue as a potent upper shortwave moves east across the region...and a cold front surges SE through the state. Strong/SVR TSRA will be possible with this system on Tue/Tue night as a result. However...exact details regarding timing and overall specific threats are uncertain this far out in time. Behind this front...the forecast will become cooler and drier...and more importantly...less active by the end of the forecast for the middle of next week. && .AVIATION... (06Z TAFS) Issued at 1214 AM CDT Fri May 16 2025 Largely VFR conditions will give way to MVFR or lower cigs by daybreak across area terminals with slow improvement throughout the day. Occasional RA/TS development will be seen through the period with some early morning activity expected across the northern half of the state through 16/14z. Another round of activity is expected after 16/18z across the area. Winds through the period will become S/SW at or above 10 kts with gusts above 20 kts at times. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 86 63 88 66 / 60 40 10 60 Camden AR 91 69 91 69 / 20 50 30 50 Harrison AR 84 57 84 62 / 50 0 10 60 Hot Springs AR 88 66 90 69 / 30 30 20 50 Little Rock AR 87 67 90 70 / 40 50 10 50 Monticello AR 91 71 91 72 / 10 60 20 40 Mount Ida AR 88 64 90 68 / 30 30 20 50 Mountain Home AR 85 58 85 62 / 70 10 10 60 Newport AR 87 66 88 69 / 60 50 10 60 Pine Bluff AR 90 69 90 71 / 20 60 10 50 Russellville AR 86 62 90 68 / 60 30 10 50 Searcy AR 87 64 89 69 / 50 50 10 60 Stuttgart AR 89 69 90 72 / 30 60 10 50 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...62 AVIATION...67
Hazardous Weather Outlook National Weather Service Little Rock AR 255 AM CDT Fri May 16 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-171000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 255 AM CDT Fri May 16 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible through tonight. This morning...a few thunderstorms are expected over northern to northeast Arkansas...and possibly portions of central Arkansas. Large hail will be the primary threat expected with the strongest thunderstorms...but damaging winds and a tornado may also be possible. A break in the activity will be seen later this morning...but more showers and thunderstorms will develop late this morning through this afternoon and evening. Severe weather will be possible with this activity across much of the state. However...the best potential for seeing severe thunderstorms will be across the northeast third of the area. Very large hail up to or greater than baseball size...and damaging winds possibly in excess of 70 mph will be the main threats. A few tornadoes will also be possible...especially across northeast Arkansas. While widespread heavy rainfall isn't expected...locally heavy rainfall could result in some flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday More severe weather will be possible on Saturday as activity from Oklahoma and Texas moves into southwestern sections of the state Saturday afternoon/evening. Very large hail and some damaging winds will be the primary threats expected with the strongest thunderstorms. Locally heavy rainfall will also be possible. The potential for organized severe weather does decrease for Sunday into Monday...but thunderstorms will remain possible. A few thunderstorms could be strong to severe as well on Sunday and Monday. However...the potential for more organized severe weather looks to return for Tuesday as a new stronger storm system moves across the region. .Spotter Information Statement... Spotter activation may be needed through tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
325 AM CDT Fri May 16 2025
ARZ014>016-024-032-033-123-160900-
White AR-Stone AR-Independence AR-Izard AR-
Southeast Van Buren County AR-Faulkner AR-Cleburne AR-
325 AM CDT Fri May 16 2025
...A strong thunderstorm will impact portions of southeastern Stone,
southwestern Independence, south central Izard, southeastern Van
Buren, Cleburne, northeastern Faulkner and northwestern White
Counties through 400 AM CDT
...
At 324 AM CDT, Doppler radar was tracking a strong thunderstorm over
Quitman, or 15 miles southwest of Heber Springs, moving northeast at
70 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hickory Flat... Wilburn...
Desha... Ida...
Brownsville... Heber Springs...
Locust Grove... Huff...
Hopewell in Cleburne County... Pleasant Grove...
Pleasant Plains... Pearson...
Narrows Marina... Croker...
Woodrow... Roosevelt...
Dam Site Marina... Fairbanks...
Marcella... Hill Creek Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
central and north central Arkansas.
&&
LAT...LON 3557 9151 3529 9230 3540 9240 3592 9185
TIME...MOT...LOC 0824Z 233DEG 61KT 3538 9226
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
62Special Weather Statement
National Weather Service Little Rock AR
348 AM CDT Fri May 16 2025
ARZ007-016-017-024-025-033-160915-
Lawrence AR-White AR-Independence AR-Sharp AR-Jackson AR-Cleburne AR-
348 AM CDT Fri May 16 2025
...A strong thunderstorm will impact portions of Independence,
northern Jackson, northeastern Cleburne, north central White,
southwestern Lawrence and southeastern Sharp Counties through 415 AM
CDT
...
At 348 AM CDT, Doppler radar was tracking a strong thunderstorm near
Southside in Independence County, or 9 miles south of Batesville,
moving northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newport... Oil Trough...
Hickory Flat... Charlotte...
Thida... Wilburn...
Strangers Home... Salado...
Smithville... Calamine...
Desha... Ida...
Lynn... Grubbs...
Pfeiffer... Locust Grove...
Moorefield... Huff...
Pleasant Plains... Strawberry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
eastern, central and north central Arkansas.
&&
LAT...LON 3546 9188 3563 9199 3571 9188 3571 9184
3574 9183 3613 9126 3577 9103 3563 9104
TIME...MOT...LOC 0848Z 239DEG 55KT 3564 9168
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
62The Little Rock radar (KLZK), 60 km away, was scanning. The volume nearest the first event began at 10:43 UTC.
26 hail, 22 thunderstorm wind, 2 tornado, 1 lightning. Local standard time, as filed.
Half dollar sized hail fell near Solgohachia.
Quarter sized hail fell southwest of Solgohachia.
Multiple powerlines and tree limbs were blown down in Pangburn.
Quarter sized hail near Bailey.
Quarter sized hail fell near Airport Village via mPing.
Half dollar sized hail fell near Coal Hill.
Quarter sized hail fell near Sulphur Springs via mPing.
Golf ball sized fell fell in Clinton.
Quarter sized hail fell near Fawn Park.
Quarter sized hail was estimated to have fallen in Highland.
Half dollar sized hail fell near Hidden Valley.
Golf ball sized hail was measured in Danville.
Tennis ball sized hail fell in Reyno.
Quarter sized hail fell near Pocahontas.
Golf ball sized hail was measured at the Pocahontas High School.
Ping pong ball sized hail fell just northwest of Pocahontas.
Hen egg sized hail fell near Pitman.
Quarter sized hail fell near Morgan.
Hen Egg sized hail fell near Lake Desoto.
Quarter sized hail fell near Lake Cortez.
Several trees were blown down near Sherwood Estates.
Powerlines were blown down northwest of Lodge Corner.
Quarter sized hail was measured near Arkadelphia.
The South Sheridan Water Association Treatment Plant was struck by lightning. A fire developed and led to significant damage to the structure and equipment housed inside. This led to a temporary loss of water service to area residents.
Winds estimated to be 65 mph with multiple trees down in the area.
A tree was blown down partially on top of a home near Paris.
Winds estimated to be 75 mph in Scranton via amateur radio operator.
Trees were blown down, including numerous power outages, west of Clarksville.
Multiple trees were blown down in and around Russellville.
Multiple trees down in and near Dover.
Quarter sized hail fell near Spring Meadows.
Multiple trees were blown down near Conway.
Metal roofing panels were blown off from an outbuilding.
Trees were blown down along Gum Springs Road in Searcy.
Winds were estimated to be 60 mph near Paris via ham radio operator.
Large tree limb was blown down on West Ash Street in Pottsville.
Many trees blown down, including several uprooted, in and around Clinton and across the county.
A large tree was blown down near Greers Ferry just past the Narrows Bridge.
Multiple roads were blocked due to downed trees and power lines around the county. One boat dock on Greers Ferry Lake was flipped.
Trees were blown down across the county which blocked multiple roads. A few homes suffered damage from falling trees.
Trees and power lines were blown down with a few of these trees damaging homes in Bismarck. Trees were also down across Highway 128 near Caney.
This tornado appears to have begun near the northeast side of DeGray |Lake at the Clark and Hot Springs County lines. A large swath of |trees was snapped and uprooted at Hwy 7 north of De Gray Lake Dike |and south of Central Ave. This tornado continued into Hot Springs County. Maximum estimated winds within Clark County were 100 mph.
This tornado continued northeast from Clark County into Hot Spring County, then crossed over Sycamore Drive. A home off of Sycamore Drive was heavily damaged as |it shifted off the concrete foundation but was still mostly intact. |Numerous trees were snapped and uprooted along the path. The tornado |would then cross Hwy 128 twice, once east of Caney and second north |of Caney, downing many more trees, including a tree falling on a |house resulting in structural damage. The tornado continued |northeast crossing Caney Cemetery Road and Burris Loop. A home |sustained minor to moderate roof damage on Burris Loop. The tornado |appears to have dissipated east of Hwy 128 and north of Burris Loop. This tornado had a path length of 3.8 miles, rated an EF1, with maximum estimated sustained winds of 110 mph.
Multiple trees and power lines were blown down north of Danville.
Tree limbs were blown down.
Quarter sized hail fell near Stuttgart via mPing.
Hen egg sized hail was measured in Stuttgart.
Quarter sized hail fell just north of Stuttgart via mPing.
Personal weather station KARHUMPH3 recorded a 66 mph wind gust with the passage of a thunderstorm.
Quarter sized was measured at St. Charles via mPing.
Half dollar sized hail was measured via southeast Lincoln County Fire and Rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyThe tornado archive for Arkansas, 2025Warnings in Arkansas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276700, 1276701, 1276702, 1276704, 1276706, 1276707, 1276710, 1276712, 1276714, 1276716, 1276721, 1276723, 1276725, 1276726, 1276727, 1276728, 1276729, 1276730, 1276731, 1276732, 1276733, 1276734, 1276735, 1276736, 1277842, 1277848, 1277849, 1277856, 1277859, 1277864, 1277865, 1277867, 1277868, 1277869, 1277872, 1277874, 1277877, 1277878, 1277880, 1277879, and more.